I'm curious about something. I am not losing any weight at all. I have taken it for almost 2 years. I have however taken it in the past (same dose ) and lost significant amounts of weight. Probably 20-25 pounds and I'm not an overweight person. I had to stop the medication the first time. (For another reason) I gained the weight back while I was off of it but when I started again I never lost any again. Anyone have thoughts? Thanks...
SDP; With the Topamax, you never can tell,Some people lose weight and others just stay the same it's just the side effect of it. They really don't know why it could be dose related, Or just the chemical balance in the person and the drug and when the click just right the effect is weight loss. Then there are those that have not lost on ounce after years of taking it. So it's just like a pleasant surprise to the person taking it. But a lot better than the others they use for the same reason and you start gaining from day one. Sorry can't be of more help. Chuck1957
I have been on topamax for 3mths and and have gone from 3-4 migraines a week to no migraines at all and an added bonus of losing 10kilos! I was so shocked by the weight loss I went off the meds as I thought I might have bowel cancer with the side effect of diarrhea (also from topamax) After all tests done and the all clear I went back onto the medication and have had more weight loss but this took longer to start the second time so sounds like it's not always going to work and that the first time is most probably when u get your best result
I've taken it multiple different times over 15 years or so off and on and I was like that. I always had less of an appetite but, sometimes more than others. This time, I have been on it a week and I don't want to eat a thing. Everything I look at makes me want to throw up. If I don't eat though, I will throw up. Of course if I don't eat something, it also triggers migraines so I can't win but, it's never effected my appetite quite like it has this time. All of the side effects are stronger this time. I am having many more as well.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jan 2011 • 1 answer
I've had migraines for years & was given Topamax b4 but had 2 stop bc of eye twitches. Dr. wants me?
Posted 8 May 2015 • 4 answers
Posted 3 Aug 2015 • 1 answer
Posted 16 Oct 2016 • 3 answers
Posted 30 May 2017 • 3 answers